I m desperately looking for help after seeing tons of neurologist and neuro surgeon about my daily chronic tension headache and tingling burning pain on my left side of body after a seizure last year due to a brain aneurysm. I m since on 400mg of tegretol cr daily and i suspected tegretol is the cause of my suffering. Any personal experience or advise to help ? All scans and test turn out fine.
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.
Without the ability to examine and obtain a history, I cannot tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.
You have not described details of these symptoms so I wont be able to give specific answers.
If you have a seizure then I would advise you to continue taking Tegretol for now. Headache is not a common side effect of Tegretol, it would be unusual to have it. However, if you feel the headache is clearly related to the Tegretol then I would advise seeing a neurologist specializing in Headache in order to figure out what kind of headache you have. You appear to have been given a diagnosis of chronic tension headache. For daily headaches, some patients sometimes use daily over the counter painkillers (Tylenol, Ibuprofen etc) or opiod medications (like Vicodin or Percocet) which causes something called a medication overuse headache. The daily use of the painkillers actually starts contributing to the headache. I don’t know how many painkillers you take for the headache, whether this applies to you
It is difficult to tell you more about the left side body pain without details but I hope the information for the headache is useful
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
I m currently having chronic stinging numbness pain in my whole left body (head to toe) that causing me not being able to sit, stand or walk. My neck and lower back are the worst. I have reduce my tegretol dosage where the tension headache is better and now only on 75mg of lyrica and 0.5mg of ativan to help my pain but they are not helping much. All neurologist said mine is not a MS base on just physical examination without any further test. Help!
Ask your doctor about Topomax. It's not only used to prevent seizures, but it also is used for treating migraines. It's also used for weight loss. The drawback? It can make you pretty spacey. I had to get off of it, and switched to Keppra, which I've found to have the least side effects out of the meds I've tried (Tegritol, Dilantin, Lamictal, Topomax, and Keppra)
I have tried switching to keppra but had bad anxiety and depression. Was given topamax but don't dare to try because of its side effects that include paresthesia and weight lost. I m already very skinny all the while and having severe left body paresthesia. I m beginning to suspect I have chronic fibromyalgia but can't find the right treatment to reduce the pain :(
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.